Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment
Dec 10, 2006

I have been taking nevirapine and combivir for the past year and half but i started having pro blems with my liver.I discussed with my doctor about it and now i haved switched to kivexa and combivir,i want to know how good this is ?I stopped nevirapine because we thought it was the one causing the inflamation of the liver.

Response from Dr. Henry

Nevirapine can cause liver problems so that is a legitimate concern. Switching nevirapine to Kivexa (abacavir + 3TC I believe) is not recommended since Combivir also contains 3TC (as well as AZT). Triple NRTI therapy may be OK in some settings but generally has been inferior when compared to boosted-protease inhibitor or non-nuke RTI based therapy. Switching the nevirapine to efavirenz or a boosted-PI would be an option if those drugs are available to you. There can be other causes of liver inflammation (such as viral hepatitis) that need to be considered as well. KH



Previous
37 and just diagnosed pos
Next
hair loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement